Alert archive / Oregon / Gale Warnings in 2009

Gale Warning 2, NWS Medford, OR

January 3, 2009

NWS Medford, OR issued this gale warning at Jan 3, 2009, 8:30 PM PST. It took effect at Jan 4, 2009, 4:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2009, 8:30 PM PST (04:30 UTC)
In effect from
Jan 4, 2009, 4:00 PM PST
Expired
Jan 5, 2009, 7:00 AM PST
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WHUS76 KMFR 040430
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PST SAT JAN 3 2009

PZZ350-356-370-376-041730-
/O.UPG.KMFR.GL.A.0002.090105T0000Z-090105T1200Z/
/O.UPG.KMFR.SE.A.0001.090105T0000Z-090105T1800Z/
/O.NEW.KMFR.SE.W.0001.090105T0000Z-090105T1200Z/
/O.NEW.KMFR.GL.W.0002.090105T0000Z-090105T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
830 PM PST SAT JAN 3 2009

...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY.
A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS
SEAS WARNING IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH
IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE SUNDAY AFTERNOON AND EVENING AHEAD OF
AN APPROACHING COLD FRONT. GALES OF 35 TO 45 KT AND HAZARDOUS
SEAS OF 10 TO 13 FT AT 8 TO 9 SECONDS ARE EXPECTED THROUGH SUNDAY
NIGHT. THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR ALONG AND 
NORTH OF CAPE BLANCO. WINDS WILL DECREASE BELOW GALES EARLY MONDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

STAVISH
6 follow-up statements
369 
WHUS76 KMFR 041050
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST SUN JAN 4 2009

PZZ350-356-370-376-050000-
/O.NEW.KMFR.SW.Y.0002.090104T1050Z-090105T0000Z/
/O.NEW.KMFR.SI.Y.0003.090104T2100Z-090105T0000Z/
/O.EXT.KMFR.SE.W.0001.090105T0000Z-090106T0600Z/
/O.CON.KMFR.GL.W.0002.090105T0000Z-090105T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
250 AM PST SUN JAN 4 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
   PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM TO 4 PM PST
   THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON
   TO 10 PM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
   4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM
1 PM TO 4 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING IS
NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY. A
GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST MONDAY. 

SOUTH WINDS WILL INCREASE THIS AFTERNOON AND EVENING AS A WARM FRONT
MOVES THROUGH THE AREA. SOUTH WINDS WILL INCREASE TO 15 TO 25 KT EARLY
THIS AFTERNOON...THEN TO SOUTH GALES 35 TO 45 KT LATE THIS AFTERNOON
AND TONIGHT. WINDS WILL DIMINISH LATE SUNDAY NIGHT. 

COMBINED SEAS WILL INITIALLY BE 8 TO 9 FEET WITH A DOMINANT PERIOD OF
9 TO 10 SECONDS. THEY WILL BUILD TO 8 TO 10 FT AS THE WINDS INCREASE 
THIS AFTERNOON AND TO 12 TO 16 FEET LATE TONIGHT.  SHORT PERIOD WIND 
WAVES WILL DOMINATE THROUGH THIS PERIOD.  SEAS WILL SUBSIDE TO 10 TO 
14 FEET EARLY MONDAY...BUT HEAVY WEST SWELL AT 12 TO 14 FEET WITH A 
DOMINANT PERIOD OF 10 TO 11 SECONDS WILL MOVE IN MONDAY AFTERNOON.  
THE SWELL WILL BUILD TO 16 FEET MONDAY NIGHT...BUT THE PERIOD WILL
ALSO LENGTHEN TO 14 SECONDS...MAKING FOR LESS STEEP SEAS AND LESS
HAZARDOUS CONDITIONS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STOCKTON
645 
WHUS76 KMFR 042334
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
334 PM PST SUN JAN 4 2009

PZZ350-356-370-376-051215-
/O.CON.KMFR.SI.Y.0003.000000T0000Z-090105T0000Z/
/O.CON.KMFR.SW.Y.0002.000000T0000Z-090105T0000Z/
/O.CON.KMFR.GL.W.0002.090105T0000Z-090105T1200Z/
/O.CON.KMFR.SE.W.0001.090105T0000Z-090106T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
334 PM PST SUN JAN 4 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS EVENING AS A WARM
FRONT APPROACHES THE AREA...THEN TO SOUTH GALES 30 TO 40 KT
OVERNIGHT. 

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10
SECONDS THROUGH MONDAY...THEN INCREASE TO AROUND 16 FEET AT 14
SECONDS MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
709 
WHUS76 KMFR 050508
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
908 PM PST SUN JAN 4 2009

PZZ350-356-370-376-051130-
/O.CON.KMFR.GL.W.0002.000000T0000Z-090105T1200Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
908 PM PST SUN JAN 4 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. 

SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 WILL CONTINUE 
OVERNIGHT. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET
AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO AROUND 16 FEET AT
14 SECONDS MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

STAVISH
693 
WHUS76 KMFR 051051
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
251 AM PST MON JAN 5 2009

PZZ350-356-060000-
/O.EXT.KMFR.GL.W.0002.000000T0000Z-090105T1500Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
251 AM PST MON JAN 5 2009

...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
   EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 KT WILL DIMINISH
THIS MORNING AS A WARM FRONT MOVES INLAND.

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10
SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14
SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-376-060000-
/O.CON.KMFR.GL.W.0002.000000T0000Z-090105T1200Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
251 AM PST MON JAN 5 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
   MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
   EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 KT WILL DIMINISH
EARLY THIS MORNING AS A WARM FRONT MOVES INLAND.

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10
SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14
SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

STOCKTON
477 
WHUS76 KMFR 051200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
400 AM PST MON JAN 5 2009

PZZ370-376-060100-
/O.CAN.KMFR.GL.W.0002.000000T0000Z-090105T1200Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
/O.NEW.KMFR.SI.Y.0004.090105T1200Z-090105T1500Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
400 AM PST MON JAN 5 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
   EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 AM PST THIS
   MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 AM PST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST WINDS 15 TO 25 KT WILL DIMINISH TO 10 TO 20 KT LATER THIS 
MORNING AS A WARM FRONT MOVES INLAND.

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10
SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14
SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-060100-
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
/O.EXT.KMFR.GL.W.0002.000000T0000Z-090105T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
400 AM PST MON JAN 5 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 KT WILL DIMINISH
THIS MORNING AS A WARM FRONT MOVES INLAND.

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT
10 SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT
14 SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

STOCKTON
943 
WHUS76 KMFR 051456
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
656 AM PST MON JAN 5 2009

PZZ350-356-060400-
/O.EXP.KMFR.GL.W.0002.000000T0000Z-090105T1500Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
/O.EXB.KMFR.SI.Y.0004.090105T1500Z-090105T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
656 AM PST MON JAN 5 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
   EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS
   MORNING...
...GALE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING. THE GALE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

WEST WINDS 15 TO 25 KT WILL DIMINISH TO 10 TO 20 KT LATER THIS
MORNING AS A WARM FRONT MOVES INLAND.

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10
SECONDS THROUGH TODAY...THEN BUILD TO 17 TO 18 FEET AT 14 SECONDS
TONIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-060400-
/O.EXP.KMFR.SI.Y.0004.000000T0000Z-090105T1500Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
656 AM PST MON JAN 5 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
   EVENING...
...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 AM PST THIS
   MORNING...

THE SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 AM PST THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10
SECONDS THROUGH TODAY...THEN BUILD TO 17 TO 18 FEET AT 14 SECONDS
TONIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 3, 8:08 PM PST, 22 minutes earlier.

Area forecast discussion, Jan 3, 8:08 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
808 PM PST SAT JAN 3 2009

.DISCUSSION...TEMPS THIS EVE RUNNING SEVERAL DEGREES COLDER VERSUS
LAST NIGHT AT THIS TIME. EVENING UPDATE TO ADJUST SKY COVER TO
MOSTLY CLEAR ALL AREAS UNTIL VALLEY FOG DEVELOPS OVER SOME WESTERN
VALLEYS WELL AFTER MIDNIGHT. INCOMING CIRRUS SHIELD WILL PRODUCE
INCREASING SKY COVER FROM WEST TO EAST THROUGH SUNDAY MORNING.
FORECAST LOOKS ON TRACK. ONLY THING TO ADD THAT WERE BE LOOKING
AT IS THE POTENTIAL FOR A LITTLE FREEZING RAIN OVER THE CASCADES
AND EAST AS THE WARM FRONTAL PRECIP SPREADS IN THROUGH SUNDAY
NIGHT AND MONDAY MORNING. FORECAST MODEL SOUNDINGS CONTINUE TO
SUPPORT FREEZING TEMPS AT THE SURFACE THERE WHILE A BUBBLE OF
WARMER AIR MOVES IN BETWEEN 5500-8500 FT MSL. HOWEVER WINDS ARE
EXPECTED TO COME UP CONSIDERABLY AND THE MODELS MAY BE KEEPING THE
SURFACE TEMPS TOO COOL. GUSTS 40-50 MPH LOOK POSSIBLE FOR MUCH OF
THE EAST MONDAY...MAINLY HIGHER TERRAIN NORTH OF CA BORDER AND
EAST OF KFALLS. ALSO A LITTLE TRICKY IS THE SNOW LEVEL FOR THE
WEST SIDE AS PRECIP KICKS IN TOMORROW EVE. WET BULB ZERO EFFECT
WILL HAVE THE SNOW LEVELS STARTING OUT PRETTY LOW NEAR SOME VALLEY
FLOORS...BUT A QUICK WARMING IS EXPECTED THROUGH LATE EVE.LASTLY...
AM UPGRADING THE MARINE WATCHES TO WARNINGS AS CONFIDENCE IS HIGH
ON THE GALE FOR TOMORROW NIGHT. STAVISH

&&

.AVIATION...VFR WX THROUGH THIS EVE. AREAS OF VALLEY FOG WILL
CREATE IFR WX OVER THE WESTERN VALLEYS IN OREGON LATER TONIGHT
THROUGH ABOUT 18Z. VFR THEREAFTER THROUGH SUNDAY EVE. INCOMING
RAIN AND SNOW SUNDAY AFTN AND EVE FOR THE WEST SIDE IN OREGON
WILL PRODUCE WIDESPREAD MTN OBSCURATION AND MVFR CIGS/VIS WITH
INCREASING UPPER WINDS. AREAS OF LOW LEVEL WIND SHEAR LIKELY.

&&

.PREV DISCUSSION... /ISSUED 300 PM PST SAT JAN 3 2009/ MOSTLY
CLEAR CONDITIONS THIS AFTERNOON HAVE YIELDED GOOD SATELLITE
IMAGERY OF THE CURRENT SNOWPACK. JUST SOME THIN HIGH CLOUDS AND
SOME FAIR WEATHER CUMULUS HAVE BEEN EXPERIENCED...EXCEPT IN THE
GRANTS PASS AND ILLINOIS VALLEY AREAS WHERE LOW CLOUDS AND FOG
FROM THE OVERNIGHT ARE FINALLY GIVING WAY. HIGH PRESSURE BUILDING
IN...MOST PROMINENT NEAR 700MB...IS HOLDING SHOWER ACTIVITY NORTH
AND WEST OF THE AREA.

FOR TONIGHT...WITH INCREASING HIGH CLOUDS EXPECTED...HAVE DECIDED
TO KEEP THE CURRENT FROST ADVISORIES IN PLACE RATHER THAN REPLACE
THEM WITH FREEZE WARNINGS. IT WILL BE A CLOSE CALL AGAIN LIKE LAST
NIGHT WHERE SOME INLAND LOCATIONS WILL BRIEFLY EXPERIENCE BELOW
FREEZING CONDITIONS...AND THE IMMEDIATE COAST WILL END UP AT OR
JUST ABOVE FREEZING. GIVEN THE 3 HOUR DURATION THAT WE LOOK FOR TO
ISSUE A FREEZE WARNING...HAVE DECIDED TO HOLD OFF WITH THE
EXPECTED LOWS QUITE SIMILAR TO THIS MORNINGS LOWS.

FOR THE SUNDAY NIGHT INTO MONDAY STORM SYSTEM...HAD PLANNED TO PUT
OUT ANY NECESSARY WINTER WEATHER ADVISORIES ON THIS SHIFT.
HOWEVER...THE NAM12 AND...TO A LESSER DEGREE...THE GFS INDICATE
THAT THE MORE PRECIPITATION THE SYSTEM GIVES US...THE HIGHER THE
LIKELIHOOD THAT WE WILL EXPERIENCE RAIN...EVEN IN THE MOUNTAINS.

CURRENT EXPECTATIONS ARE THAT WE WILL NEED PREPARE FOR WINTER
WEATHER ADVISORIES FOR ZONES 83...29...30 AND THE CASCADE ZONES 27
AND 28 FOR SUNDAY NIGHT AND MONDAY. HOWEVER...LATEST MODEL
SOLUTIONS PUSH SNOW LEVELS TO 6000 TO 7000 FEET FOR AT LEAST HALF
OF THE PRECIPITATION EVENT...WHICH WOULD RESULT IN SNOW AMOUNTS
HALF OF WHAT IS IN THE CURRENT GRIDS. THEREFORE...HAVE REFRAINED
FROM HOISTING AN ADVISORIES AT THIS TIME DUE TO THE UNCERTAINTY
RELATED TO SNOW LEVELS. IS THE STRONGER AND WARMER SOLUTIONS ARE
CORRECT...POSSIBLE WIND ADVISORIES MAY BE NEEDED ACROSS THE EAST
SIDE...MAINLY IN LAKE AND KLAMATH COUNTIES BEHIND THE FRONT.
CURRENT THOUGHTS ARE THAT THIS WILL BE ANOTHER SYSTEM THAT WILL BE
STRONGER AND COLDER TO OUR NORTH...WITH THE PRIMARY IMPACTS THERE.

BEYOND THE SUNDAY NIGHT MONDAY STORM THE MODELS LEAVE THE ARE IN A
WET OVERRUNNING SCENARIO WITH MODERATE PRECIPITATION AMOUNTS AND
HIGH SNOW LEVELS. AT THIS POINT PRECIPITATION FOCUS LOOKS NORTH OF
THE AREA...SO RISES ON THE RIVERS ARE UNLIKELY TO RESULT IN
FLOODING FOR US. BTL

AVIATION...VFR CONDITIONS EXIST THIS AFTERNOON EXCEPT IN THE
ROGUE VALLEY NEAR GRANTS PASS AND IN THE ILLINOIS VALLEY WHERE
MVFR AND LOCAL IFR CEILINGS APPEAR ON SATELLITE TO BE LINGERING.
THESE SHOULD BURN OFF BY EVENING ONLY TO REFORM AS IFR FOG AND LOW
CLOUDS SHORTLY AFTER DARK. ELSEWHERE EXPECT VFR CONDITIONS THIS
EVENING WITH IFR LOW CLOUDS AND FOG FOR THE ROGUE VALLEY FROM
MEDFORD WESTWARD...THE ILLINOIS VALLEY...THE LOWER KLAMATH SOUTH
OF HAPPY CAMP...AND THE UMPQUA BASIN. EXPECT THAT FORMATION WILL
BE SIMILAR OR SLIGHTLY LESS TO THIS MORNING AS COLD TEMPERATURES
WILL CAUSE MUCH OF THE AVAILABLE MOISTURE TO ADHERE TO THE GROUND
AS FROST. MVFR CONDITIONS WITH THE NEXT SYSTEM WILL REACH THE
COAST LATE AFTERNOON TO EARLY EVENING ON SUNDAY. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST SUNDAY FOR ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING FROM 4 PM SUNDAY TO 4 AM PST
     MONDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 4 PM SUNDAY TO 4 AM PST MONDAY FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
Hazardous weather outlook, Jan 3, 4:50 PM PST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
450 PM PST SAT JAN 3 2009

ORZ021-022-041500-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
450 PM PST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A FROST ADVISORY REMAINS IN EFFECT FROM 10PM THROUGH
MIDNIGHT...SEE PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FROST ADVISORY REMAINS IN EFFECT THROUGH 9AM SUNDAY...SEE
PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:30 PM PSTHazardous Seas WarningMFR49 hr
Jan 4, 2:50 AM PSTSmall Craft Advisory for WindsMFR13 hr
Jan 4, 2:50 AM PSTSmall Craft Advisory for Hazardous SeasMFR13 hr
Jan 4, 3:18 AM PSTWind AdvisoryMFRKlamath, Lake12 hr
Jan 4, 3:28 AM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more33 hr
Jan 4, 3:46 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas34 hr

Nearby

Gale Warnings in Oregon, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.